MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539200
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Entrapment of Device (1212); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).(b)(4).The returned flexima biliary was analyzed, and a visual evaluation noted that the guide catheter was stretched, kinked and detached, also it presented one guidewire inside of it.The distal section of the device was cut, the stent remained attached to the push catheter by the suture thread.The suture hole of the push catheter was torn.The push catheter was kinked and it was observed that the cut presented on the device had evidence that a mechanical tool was used to perform the cut.During functional inspection the guidewire could be removed without issues.A photo was attached in the complaint record showing that the stent was inside the patient however it was not possible to determine any possible failure.The reported event was confirmed.According to product analysis, it is most likely that user manipulation and/or some technique performed while preparing the device may have caused the kinks on the push catheter, once the push catheter was kinked the user may have experienced difficulties to pull out the guide catheter, during this action the guide catheter may have gotten kinked and stretched, finally it is possible that the user applied an extra force which lead the detachment of it and the tear of the suture hole, as consequence of this condition the user was unable to deploy the stent, therefore during the removal of the device from the endoscope it may have performed some technique in order to separate the device which implicated to cut the device as observed.The observed issue of device cut will be documented as a not reported allegation under the code of customer altered product.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Device history records review: a review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2021.During the procedure, when the physician attempted to deploy the stent, the suture was stuck preventing the stent to be deployed.Another flexima biliary stent was attempted to use but the same problem was noticed.A third flexima biliary stent was opened and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of guide catheter broken.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13203181
Report Number3005099803-2021-07922
Device Sequence Number5934502
Product Code FGE
UDI-Device Identifier08714729337362
UDI-Public08714729337362
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberM00539200
Device Catalogue Number3920
Device Lot Number0023019865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown